Skip to main content

Homogeneous Kähler and Hamiltonian manifolds

Abstract

We consider actions of reductive complex Lie groups \({G=K^\mathbb{C}}\) on Kähler manifolds X such that the K-action is Hamiltonian and prove then that the closures of the G-orbits are complex-analytic in X. This is used to characterize reductive homogeneous Kähler manifolds in terms of their isotropy subgroups. Moreover we show that such manifolds admit K-moment maps if and only if their isotropy groups are algebraic.

This is a preview of subscription content, access via your institution.

References

  1. Barth W., Otte M.: Invariante holomorphe Funktionen auf reduktiven Liegruppen. Math. Ann. 201, 97–112 (1973)

    MathSciNet  MATH  Article  Google Scholar 

  2. Berteloot F.: Existence d’une structure kählérienne sur les variétés homogènes semi-simples. C. R. Acad. Sci. Paris Sér. I Math. 305(19), 809–812 (1987)

    MathSciNet  MATH  Google Scholar 

  3. Berteloot F., Oeljeklaus K.: Invariant plurisubharmonic functions and hypersurfaces on semisimple complex Lie groups. Math. Ann. 281(3), 513–530 (1988)

    MathSciNet  MATH  Article  Google Scholar 

  4. Bierstone E., Milman P.: Semianalytic and subanalytic sets. Inst. Hautes Études Sci. Publ. Math. 67, 5–42 (1988)

    MathSciNet  MATH  Article  Google Scholar 

  5. Bishop E.: Conditions for the analyticity of certain sets. Michigan Math. J. 11, 289–304 (1964)

    MathSciNet  MATH  Article  Google Scholar 

  6. Blanchard A.: Sur les variétés analytiques complexes. Ann. Sci. Ecole Norm. Sup. 73(3), 157–202 (1956)

    MathSciNet  MATH  Google Scholar 

  7. Borel A.: Linear algebraic groups. In: Graduate Texts in Mathematics, vol. 126, 2nd edn. Springer, New York (1991)

    Google Scholar 

  8. Fujiki A.: On automorphism groups of compact Kähler manifolds. Invent. Math. 44(3), 225–258 (1978)

    MathSciNet  MATH  Article  Google Scholar 

  9. Guillemin V., Sternberg S.: Symplectic Techniques in Physics. Cambridge University Press, Cambridge (1984)

    MATH  Google Scholar 

  10. Heinzner P., Loose F.: Reduction of complex Hamiltonian G-spaces. Geom. Funct. Anal. 4(3), 288–297 (1994)

    MathSciNet  MATH  Article  Google Scholar 

  11. Heinzner P., Migliorini L., Polito M.: Semistable quotients. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 26(2), 233–248 (1998)

    MathSciNet  MATH  Google Scholar 

  12. Hironaka, H.: Subanalytic sets. In: Number Theory, Algebraic Geometry and Commutative Algebra, in Honor of Yasuo Akizuki, Kinokuniya, Tokyo. pp. 453–493 (1973)

  13. Huckleberry A.T., Wurzbacher T.: Multiplicity-free complex manifolds. Math. Ann. 286(1–3), 261–280 (1990)

    MathSciNet  MATH  Article  Google Scholar 

  14. Jacobson, N.: Lie algebras. In: Interscience Tracts in Pure and Applied Mathematics, vol. 10. Interscience Publishers (a division of Wiley), New York (1962)

  15. Kollár, J.: Lectures on resolution of singularities. In: Annals of Mathematical Studies, vol. 166, pp. vi + 208. Princeton University Press, Princeton (2007)

  16. Kurdyka K., Raby G.: Densité des ensembles sous-analytiques. Ann. Inst. Fourier (Grenoble) 39(3), 753–771 (1989)

    MathSciNet  MATH  Google Scholar 

  17. Margulis G.: Free completely discontinuous groups of affine transformations. Dokl. Akad. Nauk SSSR 272(4), 785–788 (1983)

    MathSciNet  Google Scholar 

  18. Margulis G.: Free completely discontinuous groups of affine transformations. Sov. Math. Dokl. 28, 435–439 (1983)

    MATH  Google Scholar 

  19. Massmann B.: Equivariant Kähler compactifications of homogeneous manifolds. J. Geom. Anal. 2(6), 555–574 (1992)

    MathSciNet  MATH  Google Scholar 

  20. Matsushima Y.: Sur les espaces homogènes de Stein des groupes de Lie complexes I. Nagoya Math. J. 16, 205–218 (1960)

    MathSciNet  MATH  Google Scholar 

  21. Onishchik, A.L.: Complex hulls of compact homogeneous spaces. Dokl. Akad. Nauk SSSR 130, 726–729 (1960) (English trans.: Sov. Math. 1, 88–93 (1960))

    Google Scholar 

  22. Simon, L.: Lectures on geometric measure theory. In: Proceedings of the Centre for Mathematical Analysis, vol. 3, pp. vii + 272. Australian National University, Centre for Mathematical Analysis, Canberra (1983)

  23. Sommese A.J.: Extension theorems for reductive group actions on compact Kaehler manifolds. Math. Ann. 218(2), 107–116 (1975)

    MathSciNet  MATH  Article  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Karl Oeljeklaus.

Additional information

Dedicated to Alan T. Huckleberry.

We gratefully acknowledge that this work was partially supported by an NSERC Discovery Grant. We would also like to thank Nicolas Dutertre for valuable discussions on subanalytic geometry.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Gilligan, B., Miebach, C. & Oeljeklaus, K. Homogeneous Kähler and Hamiltonian manifolds. Math. Ann. 349, 889–901 (2011). https://doi.org/10.1007/s00208-010-0546-y

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00208-010-0546-y

Mathematics Subject Classification (2000)

  • 32M05
  • 32M10
  • 53D20